• Decrease font size
  • Return font size to normal
  • Increase font size
U.S. Department of Health and Human Services

Vaccines, Blood & Biologics

  • Print
  • Share
  • E-mail

Clinical Request for Information - D9901 - Provenge, January 16, 2007

(System Info - 126758 Kim Helen 04/22/2010 18:53:56 TULL)
 

Checking in and clinical requestFrom: Kim, Helen [hkim@Dendreon.com]
Sent: Tuesday, January 16, 2007 2:26 PM
To: Tull Lori
Cc: Liu, Ke; Bross, Peter F (CBER); Smith, Liz; Frohlich, Mark; Sims, Robert;
Del Vento, Alison
Subject: Clinical request for Information - D9901

Importance: High

Lori -

Please find below our response to Dr. Ke Liu's January 11, 2007 Questions
regarding serious adverse events (SAEs) listed in Table 26 of the D9901 clinical
study report (CSR).

Please contact Ms. Elizabeth Smith at (206) 829-1556 should you have any
questions.

Regards,

Helen Kim
Sr. Regulatory Affairs Manager
Dendreon Corporation
(P) 206.829.1464
(F) 206.441.4070

..........................................................................................................................................


More information needed for SAEs listed in the Table 26

1. What is the subject number for the subject listed as having an intracranial
hemorrhage under the term "Nervous System Disorders" in the Table 26 on page 114
of STUDY CSR ?D9901? Was there any information on the location of the
hemorrhage? What type of SAE was reported? Could you prepare a narrative or you
have one already?

DNDN Response: The following is a narrative for the subject listed as having an
intracranial hemorrhage in Table 26 of the D9901 clinical study report (CSR)

Intracranial Hemorrhage (Subject 9170-147)
Subject 9170-147, enrolled in Study D9901, was 72 years old at registration. At
Baseline, he had a history of hypertension, hypercholesterolemia, and an
irregular heart rate. His medications at Baseline included verapamil, digoxin,
HCTZ-triamterene, isosorbide, and aspirin (81 mg qd). He received 3 infusions
of APC8015, the last on 22 AUG 2001. On 06 DEC 2001, approximately 3.5 months
following his last infusion, he was found collapsed outside and was taken to the
hospital. He was noted to have a left hemiparesis and an intracranial
hemorrhage. According to the initial serious adverse event (SAE) report, there
was evidence of bleed in 3 areas. The event was reported as a subarachnoid
hemorrhage by the Investigator. The subject was immediately taken to the
operating room where a high grade glioblastoma was diagnosed, and was noted to
be the underlying cause of the intracranial hemorrhage. The anatomic location
of the glioblastoma is not available. The SAE Start Date was 07 DEC 2001 (Study
Day 135), the date that the glioblastoma was diagnosed. The subject died on -b(6)-
------ (Study Day 171), and the Death Summary case report form (CRF) noted the
cause of death to be cerebrovascular accident secondary to glioblastoma. The
Investigator considered the relationship to study product as none.


2. What are the subject numbers for all subjects under the term "INFECTIONS AND
INFESTATIONS" in the Table 26 on page 113 of STUDY CSR ?D9901? What types of SAE
were reported? Could you prepare narratives or you have those on file?

DNDN Response: The following are narratives for the subjects listed under the
term "INFECTIONS AND INFESTATIONS" in Table 26 of the D9901 CSR.

Bacteraemia (Subject 9126-090)
Subject 9126-090, enrolled in Study D9901, was 77 years old at registration. He
received two infusions of APC-Placebo, the last via a central venous catheter on
09 MAY 2001. On 07 JUN 2001, possible contamination was noted during the
manufacture of study product. Testing of the apheresis back-up sample for this
lot revealed the starting material was positive for bacterial contamination.
The final product was not infused. Blood samples from the patient were drawn.
One of the blood culture samples and the catheter port culture were both
positive for methicillin-resistant Staphylococcus aureus, although the patient
was afebrile and had no other symptoms. Of note, the two study products infused
met all release specifications and were negative for evidence of contamination.
He was hospitalized on 11 JUN 2001 (Study Day 47) for treatment of a transient
line infection. The central line was removed and he was treated with IV
vancomycin. His WBC and differential were normal. All other relevant tests,
including transesophageal echo and multiple additional blood cultures were
unremarkable. He was discharged on 13 JUN 2001 with no further treatment
required. The Investigator considered the relationship to study product as
none.

Catheter Related Infection (Subject 9126-154)
Subject 9126-154, enrolled in Study D9902A, was 69 years old at registration.
He received one infusion of APC8015 on 16 AUG 2001. He was hospitalized
approximately one week later, on 22 AUG 2001 (Study Day 6), for a catheter
infection. He had a central line catheter with an unknown placement date. On
the day of hospital admission, he experienced facial swelling and a temperature
of 101 degrees F. The central line was removed and he was treated with
antibiotics. Additional treatment information and the resolution of this event
are unknown as the patient left the hospital and was lost to follow up, despite
multiple attempts. The study product infused met all release specifications and
was negative for evidence of contamination. The Investigator considered the
relationship to study product as none.

Catheter Sepsis (Subject 9164-071)
Subject 9164-071, enrolled in Study D9901, was 56 years old at registration. He
received three infusions of APC8015, the last on 11 APR 2001. The next day, a
home health nurse flushed his central venous access catheter and he developed
shaking chills and a temperature of 102 degrees F. He was admitted to the
hospital for catheter sepsis on 12 APR 2001 (Study Day 29). A single blood
culture done through the venous catheter was positive for coagulase negative
Staphylococcus. His admission WBC was 22.7 K/uL. The venous catheter was
removed has he was treated with IV vancomycin and ceftazidime. He recovered and
was discharged on 18 APR 2001. All three study products met all release
specifications and were negative for evidence of contamination. The
Investigator considered the relationship to study product as none.

Sepsis (Subject 9160-086)
Subject 9160-086, enrolled in Study D9901, was 69 years old at the time of
registration. He received three infusions of APC8015, the last on 16 MAY 2001.
Prior to his second infusion, he had a Hickman catheter placed due to poor
venous access. During the last infusion, he experienced mild chills that did
not require intervention. In the early morning hours of 17 MAY 2001, he
experienced shaking chills and passed out. He was admitted to the hospital that
day (Study Day 43). His temperature was 102 degrees F, and his WBC was 22.5
K/uL. The Hickman catheter was removed. A chest X-ray revealed a left lower
lobe infiltrate and a possible right middle lobe infiltrate. Liver transaminase
test results for SGOT and SGPT were 225 u/L and 265 u/L, respectively. Urine
cultures, a catheter tip culture, and blood cultures were negative. He was
treated with IV vancomyin and levofloxacin. He improved clinically and was
discharged on 21 MAY 2001 on oral levofloxacin. At the time of discharge, his
temperature and WBC had returned to normal, his cultures remained negative, and
his liver transaminase tests were improving. All three study products met all
release specifications and were negative for evidence of contamination.

The Investigator deemed this event as probably related to study product.
However, an infected Hickman catheter and pneumonia are alternative potential
causes for the event. The event is considered possibly related to study product
solely because it occurred within 24 hours post-infusion. The subject fully
recovered from this event without sequelae. This event was submitted as an IND
Safety Report to BB-IND 6933.

Urinary Tract Infection (Subject 9169-075)
Subject 9169-075, enrolled in Study D9901, was 85 years old at the time of
registration. He received three infusions of APC8015, the last on 10 APR 2001.
On 02 JUL 2001, approximately three months after the last infusion of APC8015,
he was seen as an outpatient with a temperature of 102 degrees F and diagnosed
with a urinary tract infection. Two week prior, his suprapubic catheter had
been changed. He was given a single IV dose of levofloxaxin on 02 JUL 2001 and
was sent home with a prescription of levofloxacin. On 5 JUL 2001 he was
evaluated in the emergency room for suspected sepsis and admitted (Study Day
113). Admission blood and urine cultures were negative. His WBC was normal.
He was given IV hydration, acetaminophen for fever, and empiric ciprofloxacin
and tobramycin. On 6 JUL 2001 he was discharged with oral antibiotics for
continued treatment for this culture-negative urinary tract infection. His
urinary tract infection resolved with completion of antibiotics. The
Investigator considered the relationship to study product as none.


 

***********************************************************************

This email message including any attachments is for the sole use of the intended
recipient(s) and may contain confidential and privileged information. Any
unauthorized review, use, disclosure or distribution is prohibited. If you are
not the intended recipient, please contact the sender by reply email and destroy
all copies of the original message. If you are the intended recipient, please be
advised that the content of this message is subject to access, review and
disclosure by the sender's Email System Administrator.